high dose prednisone increase anxst?

Jadelz88
Jadelz88 Member Posts: 13
edited 28. Nov 2012, 05:25 in Living with Arthritis archive
Hi everyone

I am just new on here :D . I have RA and am currently on Meth,prednisone,plaquenil,citalipram and occasional cortisone injections. I am hoping to be approved for some biologic treatment, just waiting to hear back as Meth not working. Anyway they have tripled my prednisone dose until i can see my rheumy and wow have i noticed a change in myself. I have been on high doses in the past but totally forgot what i was like. I have insecurities as most women do about the way i look size etc (am a size 14-16) but since increasing my dose it is all i can focus on. I feel like a horrible beast and all i see when i look in the mirror is this "moon face" that i got last time. My family say its not like that and that i was way worse last time and this time i just look a little puffy at times but my anxiety is through the roof about it. I am normally a really chilled person so this sucks...anyone else having or had this experience?

Hugs & Health
:?

Comments

  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    Oh yes! I remember my moon face. I hated it and still do when I see the old photos. I think everyone hates that aspect of steroids as much as we love the good side of them. I guess the trick is not to look in too many mirrors :roll: and to focus on what the alternative would be, painwise.

    I hope it's working and your joints feel much easier. Remember this is only a temporary solution until the rheumatologist can juggle with your meds and find something better. It won't be for long.
  • barbara12
    barbara12 Member Posts: 21,276
    edited 30. Nov -1, 00:00
    Hi Jadelz88
    And a warm welcome to the forum
    I have had high doses in the past, and apart from the moon face the anxiety was the worse thing....I could not stay still for one min and like you I looked in the mirror and looking back I do think that things were magnified in my head.
    You take care and I hope its all back to normal very soon xx
  • salamander
    salamander Member Posts: 1,906
    edited 30. Nov -1, 00:00
    I get manic and emotional on high doses of pred. I cry a lot and can't stop talking - a complete nightmare :D
  • villier
    villier Member Posts: 4,426
    edited 30. Nov -1, 00:00
    Hi

    Have never taken pred, just want to say hello and welcome to a lovely place, hope to see you around .............Marie xx
  • Starburst
    Starburst Member Posts: 2,546
    edited 30. Nov -1, 00:00
    Hello,

    I also wanted to welcome you. Prednisolone made me very depressed and anxious, so much so that they took me off it. I believe altered mood is quite a common side effect. At first, the benefits outweighed the crazy mood swings but after a couple of months, I was in a very bad place and came off it. Hopefully, it will only be a short course of steroids for you and also hopefully you'll become settled on a biologic soon. I know it's tough but try to keep in mind that this is temporary. If things don't improve, perhaps give your rheumy or GP a call for a chat.

    All the best!
  • Jadelz88
    Jadelz88 Member Posts: 13
    edited 30. Nov -1, 00:00
    Hi Lovely People,

    Thank you all so much for your replies it really helps having people who have shared or heard of similar side effects and to learn I'm not crazy haha well not totally anyway :D
    Anyway after a visit to the Rheumy he is putting me on Leflunomide to trial and if no good then the next one will be a biologic injection cant remember the name Hemuara or somethng?? I am to continue with MTX whilst on the Leflunomide 2 pretty toxic drugs but hopefully i will be able to wean off the prednisone and maybe also the hydroxychloriquin (spelt so wrong sorry :oops:
    Can anyone tell me if they have used or are using this drug and what they think of it?

    Smiles health and laughter to you all
    Jadelz xx
  • stickywicket
    stickywicket Member Posts: 27,088
    edited 30. Nov -1, 00:00
    There are quite a few on lef but, given the title of your thread, they mightn’t see your request so it might be better to start another thread. Lef and meth are sometimes combined and, if you can get off the pred, that would be a big bonus. I hope it works well for you.
  • Jadelz88
    Jadelz88 Member Posts: 13
    edited 30. Nov -1, 00:00
    God Im a moron sometimes thanks stickywicket for pointing out about my old title s :oops: till being the same!
    Cheers

Who's Online

12
frogmorton
frogmorton
JET
JET
JustJo7
JustJo7
noddingtonpete
noddingtonpete
+8 Guests